Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 34, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 6, 2017, 8:38 PM CST for 4 counties in Iowa. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 8:38 PM CST (02:38 UTC)
- Expired
- Mar 6, 2017, 9:19 PM CST
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 9:01 PM CST | TSTM WND GST 69 | Ottumwa, IA | . |
| Mar 6, 9:02 PM CST | TSTM WND DMG | 1 E Ottumwa, IA | LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN THROUGHOUT TOWN. ROOF OFF A HOUSE ON S. MADISON AVE. METAL SHED DESTROYED ON 50TH ST. TIME AND REPORT ESTIMATED FROM RADAR. DELAYED REPORT. |
| Mar 6, 9:10 PM CST | TSTM WND DMG | Agency, IA | LARGE PINE TREE UPROOTED. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 1:54 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WUUS53 KDMX 070238
SVRDMX
IAC007-051-135-179-070330-
/O.NEW.KDMX.SV.W.0034.170307T0238Z-170307T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
838 PM CST MON MAR 6 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Eastern Monroe County in south central Iowa...
Wapello County in southeastern Iowa...
Davis County in southeastern Iowa...
Eastern Appanoose County in south central Iowa...
* Until 930 PM CST.
* At 837 PM CST, severe thunderstorms were located along a line
extending from near Eddyville to 10 miles southeast of Centerville,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. These have a history of
producing damaging and strong winds in excess of 60 mph.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ottumwa, Bloomfield, Eddyville, Ottumwa Industrial Airport, Lake
Sundown, Eldon, Agency, Moulton, Blakesburg, Pulaski, Drakesville,
Kirkville, Exline, Floris, Unionville, Chillicothe, Udell, Lake
Wapello State Park, Albia Municipal Airport and Sharon Bluffs State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CST for south central
and southeastern Iowa.
LAT...LON 4116 9274 4116 9218 4060 9218 4059 9286
TIME...MOT...LOC 0237Z 253DEG 37KT 4115 9267 4059 9279
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Curtis3 follow-up statements
942
WWUS53 KDMX 070300
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
900 PM CST MON MAR 6 2017
IAC007-135-070309-
/O.CAN.KDMX.SV.W.0034.000000T0000Z-170307T0330Z/
Monroe IA-Appanoose IA-
900 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND EASTERN
APPANOOSE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4116 9264 4116 9218 4060 9218 4059 9259
TIME...MOT...LOC 0259Z 253DEG 37KT 4121 9239 4065 9251
$$
IAC051-179-070330-
/O.CON.KDMX.SV.W.0034.000000T0000Z-170307T0330Z/
Wapello IA-Davis IA-
900 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR WAPELLO AND DAVIS COUNTIES...
At 859 PM CST, severe thunderstorms were located along a line
extending from near Hedrick to 8 miles southwest of Bloomfield,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. These storms have a history of
producing damaging and strong winds in excess of 60 mph.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ottumwa, Bloomfield, Eddyville, Ottumwa Industrial Airport, Eldon,
Agency, Pulaski, Drakesville, Kirkville, Floris, Chillicothe, Lake
Wapello State Park and Bloomfield Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4116 9264 4116 9218 4060 9218 4059 9259
TIME...MOT...LOC 0259Z 253DEG 37KT 4121 9239 4065 9251
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Curtis855
WWUS53 KDMX 070308
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
908 PM CST MON MAR 6 2017
IAC051-179-070330-
/O.CON.KDMX.SV.W.0034.000000T0000Z-170307T0330Z/
Wapello IA-Davis IA-
908 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR WAPELLO AND DAVIS COUNTIES...
At 907 PM CST, severe thunderstorms were located along a line
extending from near Hedrick to near Bloomfield, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. These storms have a long history
of producing damaging and strong winds in excess of 60 mph.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ottumwa, Bloomfield, Ottumwa Industrial Airport, Eldon, Agency,
Pulaski, Kirkville, Floris and Bloomfield Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4116 9251 4116 9218 4060 9218 4059 9254
4084 9244
TIME...MOT...LOC 0307Z 253DEG 37KT 4123 9231 4067 9243
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Curtis534
WWUS53 KDMX 070319
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
919 PM CST MON MAR 6 2017
IAC051-179-070329-
/O.CAN.KDMX.SV.W.0034.000000T0000Z-170307T0330Z/
Wapello IA-Davis IA-
919 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO AND DAVIS COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CST for southeastern
Iowa.
LAT...LON 4116 9251 4116 9218 4060 9218 4059 9254
4084 9244
TIME...MOT...LOC 0317Z 253DEG 37KT 4126 9218 4070 9230
$$
CurtisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 544 PM CST Mon Mar 6 2017 .SHORT TERM.../Tonight/ Issued at 312 PM CST Mon Mar 6 2017 Confidence: Medium to High Main concerns ongoing wind and severe weather. Strong winds will into the evening hours over the west/central and relax late evening. As front moves east tonight winds will increase over the west and northwest areas through the overnight hours. Severe threat already well spelled out with watch covering the entire area through late evening. Fast moving storms...damaging thunderstorm winds and hail as well as potential for isolated tornadoes due to either quasi linear bowing segments or initially a few discrete cells. Activity over western Iowa may weaken with strong shear this evening with another area of development taking place over Missouri and moving into southeast Iowa around and after 00z...mainly from I35 east. With a fast moving and fluid evolution of storms anticipated... confidence on coverage over the entire area still limited. May be more scattered in nature at times...with one or more lines of storms during the event. Winds briefly drop off a bit late tonight only to increase again on Tuesday over much of the region. .LONG TERM.../Tuesday through Monday/ Issued at 312 PM CST Mon Mar 6 2017 Tuesday the forecast concern revolves around wind. Forecast soundings mix the atmosphere to around 500mb but slightly lower than they did yesterday and winds are just a bit less. Further analysis in BUFKIT shows winds not really reaching high wind warning criteria...though very close. A wind advisory for high end wind speeds was issued for Tuesday afternoon across areas North of a line from Carrol to Waterloo. Strongest winds are expected in the far Northwest and North near the Minnesota border. There are also fire weather concerns, discussed in a separate section below. On Wednesday we will be in strong cold advection in a rather fast Northwest flow aloft. This will bring in colder temps and once again create a strong wind scenario. Given the numerous headlines in place I have opted to not include any mention of strong winds for Wednesday at this point but they are indeed going to have to be addressed in later periods. Beyond Wednesday, the overall pattern has not changed and we remain in a broad NW flow but a Canadian surface high slides down bringing a reinforcing shot of cold air. We are still looking at a couple of weak shortwaves riding through the state Friday afternoon/night and a stronger one Saturday. Yet another wave passes through in the series on Sunday/Sunday night. Given the colder temps, precip...especially at night and early morning...will likely be snow North, rain South and a mix somewhere in between. There is the possibility that accumulating snow will occur across Northern Iowa. This will be the next concern to watch for after the wind/fire threat. && .AVIATION.../For the 00Z TAFS through 00Z Tuesday evening/ Issued at 544 PM CST Mon Mar 6 2017 Line of storms moving through with gusty winds and large hail. CIGS about VFR, briefly could be IFR. Winds to shift around to the southwest behind the storms, and then west this evening behind a cold front. Very gusty westerly winds expected Tuesday with VFR conditions. && .FIRE WEATHER... Issued at 312 PM CST Mon Mar 6 2017 Very strong wind is expected over the state on Tuesday. Trends from soundings are just slightly less from yesterday's run but are still very strong. Areas North of Highway 20 are still going to see the strongest winds with more marginal wind speeds the further South you go. Calls were made to observers and core partners regarding the consideration of a red flag warning. The issue is that the strongest winds are not co-located with the lowest relative humidity values and the RH values across the North are 35 to 45% which are pretty high when considering a red flag warning. Countering that is the fact that these are one hour fuels and the strength of the wind will dry things out fairly quickly. Observers confirmed that fuels near the ground are moist and that there is some green up of cool season grasses as well as some new growth of warm season grasses beginning. Given the time of year and the lack of any activity due to the wind, cooler temps and high end advisory type wind speeds, a fire weather watch was issued. Should winds be stronger and relative humidity values across the North drop further, a red flag warning would need to be issued. I'll leave this for the mid shift to consider when the latest data is available. && .DMX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for IAZ004>007-015>017- 023>028-033>039-044>050-059>062-074-075. Wind Advisory until midnight CST tonight for IAZ004>007-015>017- 023>026-033>037-044>049-057>061-070>074-081>085-092>096. Wind Advisory from 11 AM to 6 PM CST Tuesday for IAZ004>007- 015>017-023>028-033>037-044>047. && SHORT TERM...REV LONG TERM...FAB AVIATION...Beerends FIRE WEATHER...FAB
Hazardous weather outlook, Mar 6, 7:31 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 731 PM CST Mon Mar 6 2017 IAZ026-037-047>049-059>061-072>074-082>084-093>095-071000- Franklin-Hardin-Boone-Story-Marshall-Dallas-Polk-Jasper-Madison- Warren-Marion-Union-Clarke-Lucas-Ringgold-Decatur-Wayne- 731 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Wind Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms are likely this afternoon and move very quickly northeast. There is a slight risk of severe storms with the main threat from damaging winds. Large hail is also possible along with an isolated tornado. The threat of severe weather will end later this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very strong winds are expected on Tuesday across much of the area with strongest winds in northern Iowa. This will also produce a very high to extreme fire danger across the area as well during the day on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and into the evening. IAZ027-028-038-039-050-062-075-071000- Butler-Bremer-Grundy-Black Hawk-Tama-Poweshiek-Mahaska- 731 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Thunderstorms will become likely by early evening and move very quickly northeast. There is a slight risk of severe storms with the main threat from damaging winds. Large hail is also possible along with an isolated tornado. The threat of severe weather will end later this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds are expected on Tuesday across much of the area with strongest winds in northern Iowa. This will also produce a very high to extreme fire danger across the area as well during the day on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon and into the evening. IAZ085-096-071000- Monroe-Appanoose- 731 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Wind Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms will become likely by early evening and move very quickly northeast. There is an enhanced risk of severe storms with the main threat from damaging winds. Large hail is also possible along with tornados. The threat of severe weather will end late this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very strong winds are expected on Tuesday across much of the area with strongest winds in northern Iowa. This will also produce a very high to extreme fire danger across the area as well during the day on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and into the evening. IAZ086-097-071000- Wapello-Davis- 731 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Thunderstorms will become likely by early evening and move very quickly northeast. There is an enhanced risk of severe storms with the main threat from damaging winds. Large hail is also possible along with tornados. The threat of severe weather will end later this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds are expected on Tuesday across much of the area with strongest winds in northern Iowa. This will also produce a very high to extreme fire danger across the area as well during the day on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and into the evening. IAZ004>007-015>017-023>025-033>036-044>046-057-058-070-071-081- 092-071000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford- Carroll-Greene-Audubon-Guthrie-Cass-Adair-Adams-Taylor- 731 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Wind Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very strong winds are expected on Tuesday across much of the area with strongest winds in northern Iowa. This will also produce a very high to extreme fire danger across the area as well during the day on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and into the evening.
In the hours before
Local storm report, Mar 6, 8:08 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 1 SSE CEDAR FALLS 42.50N 92.44W
03/06/2017 E60 MPH BLACK HAWK IA PUBLIC
.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Mar 6, 8:26 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TORNADO 2 SSW MILO 41.26N 93.46W
03/06/2017 WARREN IA EMERGENCY MNGR
POSSIBLE TORNADO. BARN DESTROYED.
&&
MJBLocal storm report, Mar 6, 8:27 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
827 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST CHELSEA 41.92N 92.40W
03/06/2017 E60 MPH TAMA IA TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Mar 6, 8:33 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 NNW GILBERT 42.13N 93.66W
03/06/2017 STORY IA TRAINED SPOTTER
DELAYED REPORT. 1-2 FT DIAMETER PINE TREE
ACROSS THE ROAD. POWERLINES DOWN IN GILBERT.
SMALL TREE UPROOTED, LIMB DAMAGE. .
&&
MJBLocal storm report, Mar 6, 8:34 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG 1 W SEYMOUR 40.68N 93.15W
03/06/2017 WAYNE IA TRAINED SPOTTER
POWER OUT 1W OF SEYMOUR. VERY STRONG WINDS
AND HEAVY RAINFALL. .
&&
FOWLELocal storm report, Mar 6, 8:36 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 W SEYMOUR 40.68N 93.15W
03/06/2017 WAYNE IA TRAINED SPOTTER
POWER OUT 1W OF SEYMOUR. VERY STRONG WINDS
AND HEAVY RAINFALL. .
&&
FOWLEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:03 PM CST | Severe Thunderstorm Warning | DMX | Adair, Boone, Cass, Dallas, Greene, Guthrie and 1 more | 42 min |
| Mar 6, 6:09 PM CST | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 51 min |
| Mar 6, 6:30 PM CST | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Madison, Polk, Story and 1 more | 45 min |
| Mar 6, 6:31 PM CST | Severe Thunderstorm Warning | DMX | Cerro Gordo | 29 min |
| Mar 6, 6:39 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Union | 51 min |
| Mar 6, 7:07 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 53 min |
| Mar 6, 7:07 PM CST | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin, Marshall | 37 min |
| Mar 6, 7:12 PM CST | Severe Thunderstorm Warning | DMX | Marion, Warren | 48 min |
| Mar 6, 7:21 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Monroe | 54 min |
| Mar 6, 7:21 PM CST | Tornado Warning | DMX | Marion, Warren | 24 min |
| Mar 6, 7:31 PM CST | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 59 min |
| Mar 6, 7:32 PM CST | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 58 min |
| Mar 6, 7:40 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 54 min |
| Mar 6, 7:40 PM CST | Tornado Warning | DMX | Jasper, Mahaska, Marion | 22 min |
| Mar 6, 7:43 PM CST | Tornado Warning | DMX | Jasper, Poweshiek | 32 min |
| Mar 6, 7:51 PM CST | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 54 min |
| Mar 6, 7:56 PM CST | Tornado Warning | DMX | Wayne | 34 min |
| Mar 6, 8:08 PM CST | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 35 min |
| Mar 6, 8:22 PM CST | Tornado Warning | DMX | Appanoose, Wayne | 23 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 35 min |
| Mar 7, 4:00 AM CST | Red Flag Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 14 hr |
| Mar 7, 10:40 AM CST | River Flood Warning | DMX | Black Hawk | 4 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.